MAUDE Adverse Event Report: DIVERSATEK HEALTHCARE MEDOVATIONS; SAFEGUIDE GUIDE WIRE WITH SPRING TIP

DIVERSATEK HEALTHCARE MEDOVATIONS; SAFEGUIDE GUIDE WIRE WITH SPRING TIP
Model Number 1214-02
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Codes Perforation of Esophagus (2399); Patient Problem/Medical Problem (2688)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported an esophageal perforation and repair through thoracic surgery.The device was not returned for evaluation by the manufacturer.However, the device history record of the manufacturing lot was reviewed and no issues were recorded.The manufacturer also reviewed complaint trending reports.No similar issues have been reported in any complaint trends.Therefore, the manufacturer believes this to be an isolated incident related to use of the device.This is a reusable device that was approximately 4-1/2 years old.The instructions for use state "visually inspect the guidewire for signs of wear or degradation such as kinks, bends, or break.Worn guidewires should not be used as they may not perform as expected".Kinked or worn devices will kink more easily during use.Additionally, perforations are a known contraindication for esophageal procedures.The instructions for use state: "contraindications include those specific to upper gi endoscopy.Contraindications to dilation include, but are not limited to: uncooperative patient; asymptomatic strictures; inability to advance the dilator through the strictured area; coagulopathy; known or suspected perforation; severe inflammation or scarring near the dilation site, recent myocardial infarction, active ulcer and severe cervical arthritis".The device design and manufacturing is not believed to have caused or contributed to the adverse event.(b)(4) has determined that there are no new safety or efficacy issues as a result of this event and therefore, no further action will be taken.
 
Event or Problem Description
During an esophagogastroduodenoscopy savory dilatroes with guide-wire was used.Guide-wire could not be removed.Imaging studies revealed guide wire kinked outside of esophagus with small pneumothorax.Patient transferred to a higher level of care facility.Cardiothoracic surgery performed to extract the wire.

Brand Name
MEDOVATIONS
Common Device Name
SAFEGUIDE GUIDE WIRE WITH SPRING TIP
Manufacturer (Section D)
DIVERSATEK HEALTHCARE
102 e keefe ave
milwaukee WI 53212
MDR Report Key8502004
Report Number2183446-2018-00002
Device Sequence Number14157345
Product Code KNQ
UDI-Device Identifier00816734020975
UDI-Public00816734020975
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K924646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/01/2019
Report Date (Section F) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number1214-02
Device Catalogue Number1214-02
Device Lot Number214616
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2018
Device Age54 MO
Event Location Hospital
Date Report to Manufacturer01/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight41